This topic contains 15 replies, has 5 voices, and was last updated by  Brittany Foster 2 months ago.

  • Author
    Posts
  • #16681
     Brittany Foster 
    Keymaster

    In my latest column in “Recharged and Rewired” for Pulmonary Hypertension News , I wrote about the many “pains” of being in pain. In the column, it mentioned how hard it is for me to rate my pain on a scale from 1 to 10 especially since I have been through such excruciating pains. Someone else’s 10 might be equivalent to my 5 if the scale is based off of the worst pain I have ever felt.

    Being in pain not only is a “pain” physically, but it is hard to manage mentally too. My other “pains” I talk about are, the difficulty of knowing the agony can get worse, staying on top of my discomfort and learning to manage it, and getting some type of control over my anger when I experience physical distress.

    What “pains” of being in pain would you add to this list? What is the worst part about being in pain for you? How have you learned to manage this?

  • #16687
     VK 
    Participant

    Pain is a really weird/hard thing to figure out, especially when PH has many causes. My PH doesn’t cause me any physical pain by itself. But the underlying condition that caused me to get PH and irreversibly destroyed my joints in the process, does cause a lot of pain.

    And even then my sensation of pain isn’t a 10/10 by any means, it’s more a 5/10. But it is unescapable and happens every single second of my life, and it only will go away when I experience a certain benefit of PH (a shortened lifespan). XD

    • #16698
       Brittany Foster 
      Keymaster

      VK,
      I hope that you stick around for as long as possible because I always love our conversations on here!!! YOU GOT THIS ! Also, I agree that PH in itself isn’t something that causes me physical pain and I’m thankful for that because I know there are others who get pain from the medications that they are taking and have to use IV therapy and I can’t even imagine having that type of pain on top of everything else ! Are you taking medications for your joint pain? I’m sorry you experience that level of discomfort on a daily basis, but it’s true that we do sort of get “used to it” because we know there is nothing much we can do.

  • #16714
     Cindy Bee 
    Participant

    Hello All,
    Does anyone have pain (I believe it may a side effect of one of my medications) that generates in the lower back region and continues down the back of your leg(s)? It is just a aching nagging pain. I wouldn’t say it is excruciating pain. Although, it is quite intense at times. Sometimes, walking will help. I don’t experience it all the the time. But the intervals between pain-free and pain are becoming shorter.
    Hope that was understandable?

    • #16715
       Kathleen Sheffer 
      Keymaster

      Hi Cindy, this pain sounds similar to the pain I experience while taking high doses of Prednisone. Have you ever taken that medication? I am very empathetic to back pain and aches. This kind of pain adds to my fatigue. I’m so sorry you experience it.

    • #16716
       Brittany Foster 
      Keymaster

      Hi Cindy,
      I am also familiar with back pain. Sometimes the doctors don’t always have the most knowledge if you have a question about a possible side effect of a medication. When it comes to side effects I usually ask my pharmacist and they are usually good at recommending what to take to help counteract it (if it’s not something that needs to be ordered by a doctor). My back aches a lot just from breathing because I rely heavily on my accessory muscles like my back and stomach to help me breathe and rarely use my chest wall (it’s just super tight and stiff). Have you brought up this type of pain with your doctors too?

  • #16717
     Carol Volckmann 
    Participant

    Whenever the doctors ask about 1-10 to rate my pain it is nearly impossible – it is pain and it is awful, makes me angry, makes me short tempered etc. What I have found out the more years you live with pain it just becomes a part of tour normal. The only pain meds that work for me is Vicodin – fortunately I am not addicted to it and it does help. When the pain from my subcutaneous remodulin became so painful and nothing would help I had to switch to IV remodulin. The worst pain is gone! But I can still get the lower back hips down the legs pain it just is not as bad. My new normal is living without pain meds, except once in a while. I did learn when the doctor said :…do not let the pain get ahead of you…” they were right! I am now waiting (have been for over 6 years) for the implantable pump! Maybe this will be the year Medtronics comes through. The side effects of the Remodulin some will still be there but I can put up with that to have a more normal life.

    • #16720
       Brittany Foster 
      Keymaster

      Hi Carol,
      I’m glad to hear that the pain isn’t as bad as it once was for you. It is just awful to live in constant pain like that. You’re so right that it DOES become part of your “normal” and you begin to accept it and think “it is what it is”. Pain medication is something that has been helping me through the past month and half while being in pain waiting for my surgery. I am not “addicted” but I have to take a narcotic before going to bed to be able to sleep through it because the reflux pain just gets awful and sleep is very important. The amount of stress physical discomfort can put on the body is unbelievable. It truly has the power to change people. I know I will have to rely on pain medications for a bit after my surgery and I know it will be best to let the body heal and listen to it rather than ignoring it (trying to ignore it anyways !)

  • #16722
     Cindy Bee 
    Participant

    Thank you all for your input. I remember reading somewhere that A possible side effect of Letairis was back, hip, buttocks, and leg pain. Brittany, you are so spot on about asking the pharmacist about possible side effects. I did ask one of my doctors about 6 months ago if she thought maybe Letairis was causing the pain. She said, she didn’t thing so. But wasn’t sure. I should have thought to ask the pharmacist… Lack of oxygen leaves me in a constant fog. Thanks again, Brittany!!

    • #16724
       Brittany Foster 
      Keymaster

      You’re so welcome Cindy! Sometimes the doctors just don’t think about the medications plus if there’s a possible interaction with any other medications you’re on. Even if they’re “rare” side effects, the pharmacist will be able to better explain things (based on my experience with this). Once i was taking zoloft for my anxiety and it after about a few months of taking it i developed really sore and painful breasts and my doctor didn’t equate it to the zoloft but my pharmacist was the one who told me it is a rare side effect but could play into hormone shifts and sure enough as soon as I weaned off of it that symptom went away. Maybe you won’t be able to get off the medication but they could possibly recommend something to help ease things a bit! Keep us posted

  • #16723
     Cindy Bee 
    Participant

    Kathleen,
    Fatigue is exactly what is a constant. I believe without constant fatigue, I would be tired… lol

    • #16725
       Brittany Foster 
      Keymaster

      I can also relate to the fatigue. I don’t think my body would know what to do if I wasn’t in this constant state! It would be so shocked and I’d probably end up doing WAY more than I can handle hahahaha!

  • #16726
     Cindy Bee 
    Participant

    Brittany,
    I will keep you posted. I also, take many other medications. I have been fairly stable since I was diagnosed in 2012 on the same meds. I know change is coming. I feel it more everyday. Pain is a four letter word and we all are subject to the cussing. I have read many of your posts and you are a mighty strong lady. You give hope by your posts to so many. I myself have found your strength contagious. I plan on spending more time here conversing.
    Goodnight.😴

    • #16727
       Brittany Foster 
      Keymaster

      I’m so grateful that you read my posts and are able to connect. That is what I love most about this forum and those that I am able to connect with every day. They just “get it” in a way most of my friends and family don’t understand (which I would NEVER wish any of this on my friends or family) . Definitely mention any changes to your doctor, especially if these changes have been ongoing. It may be something as simple as a medications adjustment. How often do you get a right heart cath to check your pressures?

  • #16737
     Cindy Bee 
    Participant

    I have had 4 since 2012. The last one was back in October. My pressures were up, but that’s to be expected, somewhat. I do regularly about every 3mo sometimes 4mo see my doctors at UTSW in Dallas. They have a wonderful PH clinic. I live about 330 miles from Dallas. It worth the travel. It is a great clinic with doctors that treat me like a person instead of just another patient.

    • #16740
       Brittany Foster 
      Keymaster

      That’s amazing to hear that you are being treated at a PH clinic and that it is well worth the trip to get there ! Where I go is a little under 2 hour drive (I am from Rhode Island but my care is in Boston) . It’s worth every hour spent on travel when you find a good team that you can trust !

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account